# SDR USAASA03119

- Difficulty date: October 7, 2003
- Submitted: November 12, 2003
- Operation: Air carrier
- Aircraft: N176UW
- Make and model: Airbus A321-211
- Aircraft serial: 1499
- System (JASC): 4900 · Airborne Auxiliary Power Unit (APU) System
- Part: Switch
- Part number: 4950488
- Condition: Leaking
- Location: Apu
- Stage of operation: CL
- How discovered: O
- Nature of condition: B
- Precautionary procedure: A

## Discrepancy

EN ROUTE PHL-NAS, PRIOR TO FLIGHT, WITH APU BLEED ON, A STRONG ODOR CAME FROM THE AIR CONDITIONING PACKS.  THE ODOR DISSIPATED ONCE THE BLEED SOURCES WERE SWITCHED TO ENGINE. AFTER FLIGHT TOOK OFF, THE ODOR RETURNED THROUGHOUT THE AIRCRAFT.  TEH FLIGHT RETURNED TO PHL AND LANDED WITHOUT FURTHER INCIDENT.  MAINTENANCE FOUND A LEAKING APU OIL SWITCH.  REPLACED THE SWITCH AND BOTH RECIRCULATION FILTERS, AND PERFOREMD THE APPLICABLE ENVIRONMENTAL CONTROL SYSTEM DECONTAMINATION TASK.  OK FOR SERVICE.  (M)
